Thursday, December 06, 2007

Nasty drug interaction

Either my body is malfunctioning, or the drug interaction information I've been given by both my pharmacy and several online sites is incorrect.

I spent a good seven to eight hours in the ER last night (technically this morning since I went in sometime after midnight. I fell ill shortly after taking my normal nightly meds followed by a single dose of Tylenol 3, something I don't normally take, but something I've never had a problem with before.

Within 10 minutes I knew I was in trouble. An extremely painful tightness gripped my upper body from my neck to about the kidney area, both in the front and in the back, though it primarily centered around my heart. I was having trouble breathing. Had severe tremors in my right hand and my legs. I couldn't walk without assistance. I became very disoriented and confused. I also think I passed out briefly, though I'm not sure. I almost called 911, but didn't want to freak out my sleeping daughter, so I went upstairs and asked the old guy to drive me to the hospital.

The ER staff initially assumed it was an overdose attempt when they saw the list of meds I'm on and the scars on my arms. I kept telling them I only took my regular meds and one Tylenol 3 pill for pain since ibuprofen wasn't working. They didn't seem to want to believe me. Finally I yelled at them that if I were going to overdose, I wouldn't have asked for a ride to the ER. Said that even if I had tried to overdose and changed my mind about wanting to die, I would have told them that information immediately so they could provide the appropriate treatment. Reluctantly they finally listened, but I don't think they truly believed me until they got the blood and urine results back.

It's 24 hours later and the effects still haven't completely disappeared. I still feel quite disoriented (more so than is usual for me), still occasionally have the uncontrollable tremors in my hand and I'm beyond exhausted even though I slept until 2 pm and then took a 3 hour nap after picking my daughter up from school.

It's so weird that this happened yesterday. Several hours earlier I was going through the pain meds I have and actually disposed of some Vicodin I had left over from a previous surgery because I know that is definitely one medication I'm NOT allowed to take while on an MAOI. Tylenol 3 though, is not on the list of meds I need to avoid.

2 Comments:

Blogger anna said...

Jeez girl, that sounds scary as hell. I hope by now you are better.

9:10 PM, December 08, 2007  
Blogger Janes Insane said...

Thank goodness you were able to get to the ER and that they finally heard what you were saying!

I'm glad you are recovering.

I must say I laughed out loud when I read, "Finally I yelled at them that if I were going to overdose, I wouldn't have asked for a ride to the ER."
That is so practical, yet I bet none of them had thought of it. I don't know that I would have realized that.

12:08 AM, December 09, 2007  

Post a Comment

<< Home